Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 80, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2012, 8:44 PM MDT for Goshen County, Niobrara County, Wyoming; Sioux County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 8:44 PM MDT (02:44 UTC)
- Expired
- Jul 5, 2012, 9:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sioux County, NE, Goshen County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 182 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:10 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
189
WUUS55 KCYS 060244
SVRCYS
NEC165-WYC015-027-060330-
/O.NEW.KCYS.SV.W.0080.120706T0244Z-120706T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
844 PM MDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHEASTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
SOUTHEASTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 930 PM MDT
* AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF AGATE BED
NATIONAL MONUMENT...OR 23 MILES NORTHEAST OF TORRINGTON...AND
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRAIRIE CENTER...AGATE...AGATE BED NATIONAL MONUMENT...HARRISON...
FORT ROBINSON CAMPGROUND AND VAN TASSELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4278 10348 4256 10349 4215 10381 4234 10431
4297 10406
TIME...MOT...LOC 0244Z 206DEG 34KT 4239 10399
WIND...HAIL 60MPH <.75IN
$$
MAZUR2 follow-up statements
428
WWUS55 KCYS 060309
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
909 PM MDT THU JUL 5 2012
WYC015-027-060319-
/O.CAN.KCYS.SV.W.0080.000000T0000Z-120706T0330Z/
GOSHEN WY-NIOBRARA WY-
909 PM MDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NIOBRARA AND
NORTHEASTERN GOSHEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4278 10348 4259 10349 4233 10384 4241 10406
4283 10405 4284 10406 4296 10406 4297 10405
TIME...MOT...LOC 0309Z 206DEG 34KT 4256 10392
$$
NEC165-060330-
/O.CON.KCYS.SV.W.0080.000000T0000Z-120706T0330Z/
SIOUX NE-
909 PM MDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SIOUX
COUNTY UNTIL 930 PM MDT...
AT 905 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF HARRISON...OR 31
MILES SOUTHEAST OF LUSK...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
HARRISON AND FORT ROBINSON CAMPGROUND.
LAT...LON 4278 10348 4259 10349 4233 10384 4241 10406
4283 10405 4284 10406 4296 10406 4297 10405
TIME...MOT...LOC 0309Z 206DEG 34KT 4256 10392
WIND...HAIL 60MPH <.75IN
$$
MAZUR143
WWUS55 KCYS 060325
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
925 PM MDT THU JUL 5 2012
NEC165-060335-
/O.EXP.KCYS.SV.W.0080.000000T0000Z-120706T0330Z/
SIOUX NE-
925 PM MDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY WILL
EXPIRE AT 930 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4278 10348 4259 10349 4233 10384 4241 10406
4283 10405 4284 10406 4296 10406 4297 10405
TIME...MOT...LOC 0325Z 206DEG 34KT 4270 10383
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:58 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 5, 3:58 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 358 PM MDT THU JUL 5 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY... SHOWERS AND TSTMS HAVE DEVELOPED OVER SOUTHEAST WY THIS AFTN IN ADVANCE OF A VIGOROUS SHORTWAVE DISTURBANCE LIFTING INTO NORTHWEST CO. SOUTHEAST/UPSLOPE FLOW HAS GIVEN WAY TO A FAIRLY MOIST BOUNDARY LAYER WITH WIDESPREAD DEW POINTS IN THE MIDDLE TO UPPER 50S...ALONG WITH INCREASING SUBTROPICAL MOISTURE ON THE WESTERN FRINGE OF THE CENTRAL US RIDGE. CONVECTIVE ACTIVITY SHOULD RAPIDLY INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT FEW HOURS AS A RESULT. STRONG MOISTURE TRANSPORT HAS CONTRIBUTED TO PWAT VALUES WELL IN EXCESS OF 1 INCH AND K-INDEX VALUES NEAR 40C. THIS COMBINED WITH TALL/SKINNY CAPE PROFILES SUGGEST STORMS WILL BE VERY EFFICIENT HEAVY RAINFALL PRODUCERS. TRAINING ECHOES WILL YIELD A FLASH FLOODING CONCERN WITH SOUTHERLY STEERING FLOW IN THE H7-H3 LAYER ORIENTED PARALLEL TO THE LARAMIE RANGE. BURN SCARS WILL ALSO BE FEATURES OF INTEREST. IN ADDITION TO THE POTENTIAL FOR FLASH FLOODING...WE CANNOT RULE OUT A FEW SEVERE TSTMS THIS AFTN/EVE WITH STEEP MID-LEVEL LAPSE RATES CONTRIBUTING TO SBCAPE IN EXCESS OF 1500 J/KG. WEAK EFFECTIVE BULK SHEAR LESS THAN 30 KTS SHOULD TEND TO LIMIT STORM ORGANIZATION AND LONGEVITY. THE ACTIVITY TONIGHT WILL LIKELY REMAIN CONFINED TO THE MOUNTAINS AND ADJACENT HIGH PLAINS AS A MID LEVEL DRY SLOT PIVOTS NORTHWARD INTO WESTERN NE. THE SURFACE LOW/LEE TROUGH BEGINS TO EJECT NORTHEAST INTO THE CENTRAL AND NORTHERN PLAINS OVERNIGHT IN RESPONSE TO THE AFOREMENTIONED SHORTWAVE TROUGH. THE RESULTING DRY NORTHWEST FLOW SHOULD PUT AN END TO LOW-LEVEL FRONTAL AND OROGRAPHIC FORCING AND ASSOCIATED SIGNIFICANT PCPN. MONSOONAL MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHEAST WY AND THE WESTERN NE PANHANDLE ON FRI AFTN/EVE AHEAD OF YET ANOTHER SIGNIFICANT MID-LEVEL SHORTWAVE. COPIOUS AMOUNTS OF ATMOSPHERIC MOISTURE WILL RETURN TO THE AREA BY FRI NIGHT...WITH HEAVY RAIN PARAMETERS VERY COMPARABLE TO THU AFTN. STRONG UPPER-LEVEL DIVERGENCE IN THE LEFT ENTRANCE REGION OF JET STREAK OVER CENTRAL WY AND FAVORABLE UPSLOPE FLOW SHOULD GIVE WAY TO ANOTHER ROUND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL. MUCH WEAKER STEERING FLOW COULD YIELD MUCH SLOWER STORM MOTIONS THAN THOSE OBSERVED ON THU AND A GREATER RISK FOR FLASH FLOODING. WEAK SHEAR AND INSTABILITY SUGGESTS SEVERE WEATHER WILL NOT BE A CONCERN. MOIST UPSLOPE FLOW WILL ALLOW PCPN TO PERSIST WELL INTO THE DAY ON SATURDAY. CLOUD COVER...ALONG WITH COOL H7 TEMPERATURES AROUND 8C TO 10C SUGGEST SATURDAY WILL BE THE COOLEST DAY OF THE PERIOD...WITH WIDESPREAD HIGHS LIKELY IN THE 70S. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... NAM...GFS AND ECMWF SHOW LARGE SCALE UPPER RIDGE DOMINATING THE EASTERN THREE FOURTHS OF THE UNITED STATES ON SATURDAY WITH THE GREATEST AMPLITUDE ACROSS THE ROCKIES. BY THURSDAY...THE RIDGE ALOFT WILL BE LOCATED OVER THE WESTERN UNITED STATES AS A TROUGH ALOFT PREVAILS OVER THE GREAT LAKES STATES AND NORTHEASTERN UNITED STATES. SATURDAY NIGHT...EXPECT ONGOING NUMEROUS SHOWERS AND THUNDERSTORMS IN THE EVENING FROM RAWLINS TO CHEYENNE TO KIMBALL AS INDICATED BY BOTH THE NAM AND GFS QPF PROGS WHERE THUNDERSTORMS WILL INITIATE AND INCREASE IN COVERAGE IN FAVORABLE TERRAIN SATURDAY AFTERNOON TO THE LEE OF THE LARAMIE RANGE FROM WHEATLAND TO THE COLORADO STATE LINE. ISOLATED THUNDERSTORMS ELSEWHERE IN THE EVENING. AFTER MIDNIGHT... EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE FROM CHEYENNE EASTWARD TO KIMBALL AND SIDNEY AS WELL DEPICTED BY BOTH THE NAM AND GFS QPF PROGS WITH CONTINUED SOUTHEAST UPSLOPE WINDS FUELING THE THUNDERSTORM COMPLEX. BENEFICIAL RAINS EXPECTED MUCH OF THE NIGHT FROM THE SUMMIT OF INTERSTATE 80 EASTWARD TO CHEYENNE AND TO SIDNEY NEBRASKA. SUNDAY...AGAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED...MOST NUMEROUS FROM WHEATLAND TO LARAMIE TO CHEYENNE AND TO KIMBALL IN COLD POOL ENHANCED UPSLOPE REGION...DURING THE AFTERNOON AND EVENING HOURS. WIDESPREAD BENEFICIAL RAINS EXPECTED FROM LARAMIE TO CHEYENNE TO SIDNEY AND ALONG THE COLORADO STATE LINE WITH LESSER COVERAGE OF STORMS FURTHER NORTH. MONDAY...RIDGE ALOFT BECOMES MORE PRONOUNCED SHUNTING THE MONSOONAL OR PSEUDO MONSOONAL MOISTURE FURTHER SOUTH INTO COLORADO...THUS WE EXPECT ONLY ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING PRIMARILY SOUTH OF A DOUGLAS TO SCOTTSBLUFF LINE WITH THE GREATEST COVERAGE OVER THE MOUNTAINS AND LARAMIE RANGE AND NEAR THE INTERSTATE 25 CORRIDOR. TUESDAY...EVEN LESS COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS AS MOISTURE FEED IS SHUNTED FURTHER SOUTH OVER SOUTHERN COLORADO AND NEW MEXICO...THUS ONLY EXPECT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE MOUNTAINS WHERE A FEW STORMS CAN BREAK THROUGH THE HIGH CONVECTIVE INHIBITION...CIN AND WARM MID LEVEL TEMPERATURES. DRY ELSEWHERE. WEDNESDAY/THURSDAY...RIDGING AND WARM TEMPERATURES ALOFT ALONG WITH PLENTY OF CONVECTIVE INHIBITION WILL ALLOW ONLY ISOLATED HIGH BASED THUNDERSTORMS OVER THE LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRES WITH NO PRECIPITATION ELSEWHERE. WARMING TEMPERATURES DUE TO LESS CLOUD COVER AND INCREASING HEIGHTS AND THICKNESSES. && .AVIATION...00Z TAF ISSUANCE... THROUGH 06Z...SURFACE TROUGH OF LOW PRESSURE STRETCHES FROM RAPID CITY SOUTHWARD THROUGH WESTERN NEBRASKA INTO NORTHEAST COLORADO. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND NEAR THE SURFACE TROUGH AXIS EAST OF A DOUGLAS TO LARAMIE LINE. THUNDERSTORMS WILL PRODUCE LOCALIZED MVFR ALONG WITH TURBULENCE...SOME SEVERE...ESPECIALLY ACROSS WESTERN NEBRASKA INCLUDING TAF SITES CHADRON...ALLIANCE...SCOTTSBLUFF AND SIDNEY AND OVER SOUTHEAST WYOMING EAST OF A DOUGLAS TO LARAMIE LINE. LESSER COVERAGE OF THUNDERSTORMS WEST OF A DOUGLAS TO LARAMIE LINE WITH THUNDERSTORMS ENDING IN THE EVENING. VFR OUTSIDE OF THUNDERSTORMS. 06Z TO 12Z...VFR. THUNDERSTORMS DECREASING IN COVERAGE BY 12Z TO ISOLATED ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA EAST OF A LUSK TO CHEYENNE LINE. SURFACE LOW MOVING INTO CENTRAL SOUTH DAKOTA WITH WEST TO NORTHWEST WINDS DEVELOPING ACROSS TAF SITES. LOCALIZED MVFR AND TURBULENCE NEAR THUNDERSTORMS...OTHERWISE VFR. AFTER 12Z...LOW LEVEL WINDS BECOMING NORTH AND NORTHEAST IN THE WAKE OF A WEAK COLD FRONTAL PASSAGE AND WITH OUTFLOW WINDS FROM THUNDERSTORMS TONIGHT...WITH SURFACE LOW DEVELOPING THE AFTERNOON OVER EASTERN COLORADO AND A SURFACE HIGH PRESSURE OVER THE DAKOTAS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER 18Z WEST OF A DOUGLAS TO TORRINGTON TO PINE BLUFFS LINE...PRODUCING LOCALIZED MVFR AND TURBULENCE...SOME SEVERE...WITH ISOLATED THUNDERSTORMS ELSEWHERE. VFR OUTSIDE OF THUNDERSTORMS WITH LOCAL MOUNTAIN OBSCUREMENT OVER THE SOUTHERN LARAMIE RANGE...SNOWY RANGE AND SIERRA MADRES. && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING NORTH AND WEST OF A LINE FROM LARAMIE TO DOUGLAS TO SCOTTSBLUFF WITH LESSER COVERAGE ELSEWHERE. THESE THUNDERSTORMS WILL AFFECT THE ARAPAHO AND SQUIRREL CREEK FIRE AREAS THROUGH MIDNIGHT TONIGHT...PRODUCING GUSTY AND ERRATIC WINDS ACROSS THE WILDFIRE LOCATIONS. ON FRIDAY...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE AND NEAR THE COLORADO STATE LINE...WITH LESSER THUNDERSTORM COVERAGE FURTHER NORTH. ON SATURDAY...A SIMILAR SCENARIO WILL SET UP WITH SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SOUTH OF A RAWLINS TO SCOTTSBLUFF LINE. FOR SUNDAY AND BEYOND...THE RIDGING ALOFT WILL DOMINATE...SHUNTING THE PSEUDO MONSOONAL MOISTURE FEED SOUTHWARD INTO COLORADO AND NEW MEXICO...WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED SUNDAY THROUGH NEXT THURSDAY ACROSS OUR DISTRICT OF SOUTHEAST WYOMING AND WESTERN NEBRASKA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAMMER LONG TERM/AVIATION/FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 5, 8:42 PM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 842 PM MDT THU JUL 5 2012 WYZ101>119-062215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 842 PM MDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTHEAST WYOMING THROUGH THE AFTERNOON AND EVENING. VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE THE PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE TO THE NORTH OF INTERSTATE 80. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NIOBRARA...PLATTE AND GOSHEN COUNTIES UNTIL MIDNIGHT. THIS ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-062215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 842 PM MDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH THE AFTERNOON AND EVENING. VERY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL BE THE PRIMARY HAZARDS...HOWEVER A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SIOUX...DAWES AND BOX BUTTE COUNTIES. THIS ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND...RESULTING IN ADDITIONAL HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE CLH/HAHN
In the hours before
Special weather statement, Jul 5, 7:16 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT THU JUL 5 2012
WYZ102-060145-
NIOBRARA COUNTY WY-
716 PM MDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 745
PM MDT...
AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF REDBIRD...OR 23 MILES
SOUTHWEST OF EDGEMONT...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN NIOBRARA COUNTY.
&&
LAT...LON 4344 10406 4328 10405 4327 10404 4304 10404
4297 10411 4309 10437
TIME...MOT...LOC 0116Z 221DEG 20KT 4310 10415
MAZURSpecial weather statement, Jul 5, 7:46 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
746 PM MDT THU JUL 5 2012
WYZ103>105-109-110-115-060215-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-LARAMIE
VALLEY WY-NORTH LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS
WY-SHIRLEY BASIN WY-
746 PM MDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE...NORTHERN
ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 815 PM MDT...
AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS IN NORTHEASTERN CARBON AND
NORTHWESTERN ALBANY COUNTIES ...AND MOVING NORTH AT 45 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SHIRLEY BASIN...
LITTLE MEDICINE SCHOOL...
CAMPBELL CREEK CAMPGROUND...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4204 10694 4244 10689 4244 10609 4258 10608
4246 10561 4174 10582
TIME...MOT...LOC 0145Z 182DEG 41KT 4232 10676 4207 10586
MAZURLocal storm report, Jul 5, 8:20 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
820 PM MDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST TORRINGTON 42.07N 104.18W
07/05/2012 M74 MPH GOSHEN WY ASOS
&&
DDEALSpecial weather statement, Jul 5, 8:25 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 825 PM MDT THU JUL 5 2012 WYZ101-103-106>108-060330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NORTH LARAMIE RANGE WY- 825 PM MDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...SOUTHEASTERN CONVERSE... NORTHEASTERN ALBANY AND NORTHWESTERN GOSHEN COUNTIES UNTIL 930 PM MDT... AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS ACROSS EXTREME NORTHEASTERN ALBANY AND CENTRAL PLATTE COUNTIES...MOVING NORTH AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEATLAND... GRAYROCKS RESERVOIR... FORT LARAMIE NATIONAL HISTORIC SITE... FORT LARAMIE... HARRIS PARK... GUERNSEY... GUERNSEY CAMPGROUND... SIBLEY PEAK... GLENDO RESERVOIR... TWO MOON CAMPGROUND... GLENDO... HARTVILLE... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 58 AND 125. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4266 10524 4253 10434 4175 10461 4189 10546 TIME...MOT...LOC 0225Z 192DEG 31KT 4202 10492 MAZUR
Local storm report, Jul 5, 8:29 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
829 PM MDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 3 WNW TORRINGTON 42.08N 104.24W
07/05/2012 E55 MPH GOSHEN WY PUBLIC
O.22 INCHES OF RAIN FELL IN 2 MINUTES.
&&
DDEALLocal storm report, Jul 5, 8:41 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
841 PM MDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 3 E TORRINGTON 42.07N 104.12W
07/05/2012 GOSHEN WY TRAINED SPOTTER
SAW A FLAGPOLE THAT WAS BENT IN HALF.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:10 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara, Platte | 50 min |
| Jul 5, 6:35 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| Jul 5, 6:44 PM MDT | Special Weather Statement | CYS | Albany | 61 min |
| Jul 5, 7:16 PM MDT | Special Weather Statement | CYS | Niobrara | 29 min |
| Jul 5, 7:46 PM MDT | Special Weather Statement | CYS | 29 min | |
| Jul 5, 8:07 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 39 min |
| Jul 5, 8:25 PM MDT | Special Weather Statement | CYS | Platte | 65 min |
| Jul 6, 1:37 PM MDT | Flash Flood Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Platte | 50 hr |
| Jul 5, 9:43 PM MDT | Special Weather Statement | CYS | Sioux | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2012Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.